New York, 2003

Hail in New York, July 25, 2003

July 25, 2003 · NWS ALY · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 25, 12:35 PM EST, 52 minutes earlier.

Area forecast discussion, Jul 25, 12:35 PM EST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ALBANY NY
135 PM EDT FRI JUL 25 2003

.DISC...ISOLD SHRA (57 DBZ) E OF KGFL IN SLIGHTLY ENHANCED CU.  WILL
UPDATE IF ATCVTY PERSISTS FOR SLIGHT CHC IN NE PTN OF CWA.
STRENGTHENING INVERSION SHOULD LIMIT DEVELOPMENT.

850 AM AFD...

WILL UPDATE TO REMOVE EARLY MORNING WORDING.
RAOB/MODEL SOUNDINGS STILL SHOW SOME INSTABILITY TODAY.  BUT
DEVELOPING SUBSIDENCE INVERSION NR 700 MB SHOULD PREVENT ANY
PRECIPITATION. A FAIR AMOUNT OF CUMULUS MAY FORM BEFORE ATMOSPHERE
STABILIZES.  HAVE ADDED MORE CLOUDS IN GRIDS WITH EMPHASIS OVER
HIGHER TERRAIN.

MID AFD.

A QUIET WEATHER DAY IS UNDER WAY...AND THE MODELS AGREE IT
WILL BE THE FIRST OF AT LEAST TWO.  QUESTION OF THE MORNING IS TMING
OF THE PRECIPITAION ARRIVAL LATE IN THE WEEKEND.  MODELS RANGE FROM
SATURDAY NIGHT TO MID DAY SUNDAY FOR PRECIPITAION ONSET IN THE
NORTHERN PART OF THE FORECAST AREA.  PER THE HYDROLOGIC PREDICTION
CENTER DISCUSSION...WE WILL DISCOUNT THE EARLIEST SOLUTION OF THE
ETA...LEAVING US WITH A CHOICE OF SUNDAY MORNING THROUGH MID DAY
SUNDAY.  NEXT FOCUS WAS ON PRECIPITATION ENDING TIMES. MOVED THEM
EARLIER ON SUNDAY NIGHT AND MONDAY...WHICH SEEMS TO HAVE LINED US UP
BETTER WITH OUR SURROUNDING OFFICES.

.HYDROLOGIC STATUS...
SPOTTY HEAVY RAINS HAVE SET US UP FOR PROBLEMS IF WE GET HEAVY RAINS
IN THE SAME SPOTS.  NO SIGNIFICANT PRECIPITATION IS FORECAST THROUGH
SATURDAY THOUGH...SO FLOODING IS NOT EXPECTED.

.ALY...NONE.

RJW
Hazardous weather outlook, Jul 25, 3:20 AM EST, 10 hours 7 minutes before
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013-014-250815-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
420 AM EDT FRI JUL 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT
WESTERN NEW ENGLAND.

.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED TODAY

.DAYS TWO THOUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL WEATHER INFORMATION AND MORE DETAIL...VISIT US ON THE
WEB AT WWW.WEATHER.GOV. FROM THERE YOU CAN CLICK ON THE AREA
YOU ARE INTERESTED IN...AND VISIT THE LOCAL FORECAST OFFICE IN THAT
AREA.

The radar

The Albany radar (KENX), 102 km away, was scanning. The volume nearest the first event began at 18:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Washington

When
July 25, 1:27 PM EST to 3:27 PM EST
Where
Washington County, Hartford
Measured
0.01 in hail
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
43.367, -73.400

Isolated thunderstorms developed during the afternoon of July 25 across eastern New York. One of the storms became briefly severe in Washington County, as it spawned dime-sized hail in the town of Hartford.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375528.